Obstructions au principe de Hasse et à l'approximation faible
[Obstructions to Hasse principle and weak approximation]
Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 931, pp. 165-193.

If a system of polynomial equations with integral coefficients has a solution in 𝐐 n , then it has one over any p-adic or real completion of 𝐐. The converse was proven by Hasse for quadrics but does not hold in general. Most counter-examples could be explained using Brauer-Manin obstruction. Thus it is natural to ask whether this obstruction is the only one for various classes of varieties. The aim of this talk is to present a short survey of the methods introduced to explore such questions.

Si un système d’équations polynomiales à coefficients entiers admet une solution dans 𝐐 n , il en admet sur tout complété p-adique ou réel de 𝐐. La réciproque a été démontrée par Hasse pour les quadriques, mais elle est fausse en général. Une grande partie des contre-exemples connus peuvent être expliqués à l’aide de l’obstruction de Brauer-Manin, basée sur la théorie du corps de classe. Il est donc naturel de se demander si, pour certaines classes de variétés, cette obstruction est la seule. Le but de cet exposé est de présenter un survol des techniques développées pour répondre à ce type de questions.

Classification: 14G05,  11Dxx
Keywords: Hasse principle, weak approximation, Brauer-Manin obstruction
@incollection{SB_2003-2004__46__165_0,
     author = {Peyre, Emmanuel},
     title = {Obstructions au principe de {Hasse} et~\`a~l'approximation faible},
     booktitle = {S\'eminaire Bourbaki : volume 2003/2004, expos\'es 924-937},
     author = {Collectif},
     series = {Ast\'erisque},
     note = {talk:931},
     pages = {165--193},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {299},
     year = {2005},
     zbl = {1080.14026},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2003-2004__46__165_0/}
}
TY  - CHAP
AU  - Peyre, Emmanuel
TI  - Obstructions au principe de Hasse et à l'approximation faible
BT  - Séminaire Bourbaki : volume 2003/2004, exposés 924-937
AU  - Collectif
T3  - Astérisque
N1  - talk:931
PY  - 2005
DA  - 2005///
SP  - 165
EP  - 193
IS  - 299
PB  - Association des amis de Nicolas Bourbaki, Société mathématique de France
PP  - Paris
UR  - http://www.numdam.org/item/SB_2003-2004__46__165_0/
UR  - https://zbmath.org/?q=an%3A1080.14026
LA  - fr
ID  - SB_2003-2004__46__165_0
ER  - 
%0 Book Section
%A Peyre, Emmanuel
%T Obstructions au principe de Hasse et à l'approximation faible
%B Séminaire Bourbaki : volume 2003/2004, exposés 924-937
%A Collectif
%S Astérisque
%Z talk:931
%D 2005
%P 165-193
%N 299
%I Association des amis de Nicolas Bourbaki, Société mathématique de France
%C Paris
%G fr
%F SB_2003-2004__46__165_0
Peyre, Emmanuel. Obstructions au principe de Hasse et à l'approximation faible, in Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Talk no. 931, pp. 165-193. http://www.numdam.org/item/SB_2003-2004__46__165_0/

[Az] J.-P. Azra - “Relations diophantiennes et la solution négative du 10e problème de Hilbert (d'après M. Davis, H. Putnam, J. Robinson & I. Matiasevitch)”, in Sém. Bourbaki (1970/71), Exp. no 383, Lect. Notes in Math., vol. 244, Springer-Verlag, 1971, p. 11-28. | Numdam | MR | Zbl

[Bir] B. J. Birch - “Forms in many variables”, Proc. Roy. Soc. London 265A (1962), p. 245-263. | MR | Zbl

[Bo1] M. V. Borovoi - “Abelianization of the second nonabelian Galois cohomology”, Duke Math. J. 72 (1993), no 1, p. 217-239. | MR | Zbl

[Bo2] -, “The Brauer-Manin obstructions for homogeneous spaces with connected or abelian stabilizer”, J. Reine Angew. Math. 473 (1996), p. 181-194. | MR | Zbl

[Bki] N. Bourbaki - Variétés différentielles et analytiques, fascicule de résultats, Diffusion C.C.L.S., Paris, 1988. | Zbl

[Ca] J. W. S. Cassels - Lectures on elliptic curves, London mathematical society student texts, vol. 24, Cambridge university press, Cambridge, 1991. | MR | Zbl

[Ch] F. Châtelet - “Points rationnels sur certaines courbes et surfaces cubiques”, Enseignement Math. (2) 5 (1959), p. 153-170. | MR | Zbl

[Che] V. I. Chernousov - “The Hasse principle for groups of type E 8 , Dokl. Akad. Nauk SSSR 306 (1989), no 5, 1059-1063 ; English transl. in Soviet Math. Dokl. 39 (1989), no 3, p. 592-596. | MR | Zbl

[CT1] J.-L. Colliot-Thélène - “Surfaces rationnelles fibrées en coniques de degré 4, in Séminaire de théorie des nombres (Paris 1988-1989) (C. Goldstein ed.), Progress in Math., vol. 91, Birkhäuser, Basel, 1990, p. 43-53. | MR | Zbl

[CT2] -, “L'arithmétique des variétés rationnelles”, Ann. Fac. Sci. Toulouse (6) 1 (1992), no 3, p. 295-336. | Numdam | MR | Zbl

[CT3] -, “Conjectures de type local-global sur l'image des groupes de Chow dans la cohomologie étale” 1997) (W. Raskind & C. Weibel, eds.), Proc. Sympos. Pure Math., vol. 67, Amer. Math. Soc., Providence, 1999, p. 1-12. | MR | Zbl

[CT4] -, - “Principe local-global pour les zéro-cycles sur les surfaces réglées”, J. Amer. Math. Soc. 13 (2000), no 1, p. 101-124. | MR | Zbl

[CT5] -, “The local-global principle for rational points and zero-cycles”, Raymond and Beverley Sackler distinguished lectures in mathematics, TelAviv University, 2003.

[CT6] -, “Points rationnels sur les fibrations”, in Higher dimensional varieties and rational points (Budapest, 2001) (K. Böröczky, J. Kollár & T. Szamuely, eds.), Bolyai Soc. Math. Stud., vol. 12, Springer-Verlag, Berlin, 2003, p. 171-221. | MR | Zbl

[CTCS] J.-L. Colliot-Thélène, D. Coray & J.-J. Sansuc - “Descente et principe de Hasse pour certaines variétés rationnelles”, J. Reine Angew. Math. 320 (1980), p. 150-191. | MR | Zbl

[CTG] J.-L. Colliot-Thélène & P. Gille - “Remarques sur l'approximation faible sur un corps de fonctions d'une variable”, in Arithmetic of higher-dimensional algebraic varieties (Palo Alto, 2002) (B. Poonen & Y. Tschinkel eds.), Progress in Math., vol. 226, Birkhäuser, Basel, 2004, p. 121-134. | MR | Zbl

[CTKS] J.-L. Colliot-Thélène, D. Kanevsky & J.-J. Sansuc - “Arithmétique des surfaces cubiques diagonales”, in Diophantine approximation and transcendence theory (Bonn, 1985), Lect. Notes in Math., vol. 1290, Springer-Verlag, Berlin, 1987, p. 1-108. | MR | Zbl

[CTSal] J.-L. Colliot-Thélène & P. Salberger - “Arithmetic on some singular cubic hypersurfaces”, Proc. London Math. Soc. (3) 58 (1989), no 3, p. 519-549. | MR | Zbl

[CTS1] J.-L. Colliot-Thélène & J.-J. Sansuc - “Torseurs sous des groupes de type multiplicatif ; applications à l'étude des points rationnels de certaines variétés algébriques”, C. R. Acad. Sci. Paris Sér. A 282 (1976), p. 1113-1116. | MR | Zbl

[CTS2] -, “Variétés de première descente attachées aux variétés rationnelles”, C. R. Acad. Sci. Paris Sér. A 284 (1977), p. 967-970. | Zbl

[CTS3] -, “La descente sur une variété rationnelle définie sur un corps de nombres”, C. R. Acad. Sci. Paris Sér. A 284 (1977), p. 1215-1218. | Zbl

[CTS4] -, “La descente sur les variétés rationnelles”, in Journées de géométrie algébrique d'Angers (1979) (A. Beauville, éd.), Sijthoff & Noordhoff, Alphen aan den Rijn, 1980, p. 223-237. | Zbl

[CTS5] -, “La descente sur les variétés rationnelles, II”, Duke Math. J. 54 (1987), no 2, p. 375-492. | MR | Zbl

[CTSSD1] J.-L. Colliot-Thélène, J.-J. Sansuc & H. P. F. Swinnerton-Dyer - “Intersections of two quadrics and Châtelet surfaces I”, J. für Math. 373 (1987), p. 37-107. | MR | Zbl

[CTSSD2] -, “Intersections of two quadrics and Châtelet surfaces II”, J. für Math. 374 (1987), p. 72-168. | MR

[Co] D. Cox - “The homogeneous coordinate ring of a toric variety”, J. Algebraic Geom. 4 (1995), no 1, p. 17-50. | MR | Zbl

[Del] T. Delzant - “Hamiltoniens périodiques et images convexes de l'application moment”, Bull. Soc. Math. France 116 (1988), no 3, p. 315-339. | Numdam | MR | Zbl

[De] J.-M. Deshouillers - “L'étude des formes cubiques rationnelles via la méthode du cercle (d'après D.R. Heath-Brown, C. Hooley et R.C. Vaughan)”, in Sém. Bourbaki (1989/90), Exp. no 720, Astérisque, vol. 189-190, Société mathématique de France, 1990, p. 155-177. | Numdam | MR | Zbl

[Du1] A. Ducros - “Principe de Hasse pour les espaces principaux homogènes sous les groupes classiques sur un corps de dimension cohomologique virtuelle au plus 1, Manuscripta Math. 89 (1996), no 3, p. 335-354. | MR | Zbl

[Du2] -, “L'obstruction de réciprocité à l'existence de points rationnels pour certaines variétés sur le corps des fonctions d'une courbe réelle”, J. Reine Angew. Math. 504 (1998), p. 73-114. | MR | Zbl

[Du3] -, “Fibrations en variétés de Severi-Brauer au-dessus de la droite projective sur le corps des fonctions d'une courbe réelle”, C. R. Acad. Sci. Paris Sér. I Math. 327 (1998), no 1, p. 71-75. | MR | Zbl

[Ei] M. Eichler - “Über die Idealklassenzahl hyperkomplexer Systeme”, Math. Z. 43 (1938), p. 481-494. | MR | Zbl

[Fr] E. Frossard - “Obstruction de Brauer-Manin pour les zéro-cycles sur des fibrations en variétés de Severi-Brauer”, J. Reine Angew. Math. 557 (2003), p. 81-101. | MR | Zbl

[GHS] T. Graber, J. Harris & J. Starr - “Families of rationally connected varieties”, J. Amer. Math. Soc. 16 (2003), no 1, p. 57-67. | MR | Zbl

[Gr] A. Grothendieck - “Le groupe de Brauer III : Exemples et compléments”, in Dix exposés sur la cohomologie des schémas, Adv. Stud. Pure Math., vol. 3, North-Holland, Amsterdam et Masson, Paris, 1968, p. 88-188. | MR | Zbl

[vH] J. Van Hamel - “The Brauer-Manin obstruction for zero-cycles on Severi-Brauer fibrations over curves”, J. London Math. Soc. (2) 68 (2003), no 2, p. 317-337. | MR | Zbl

[Ha1] D. Harari - “Méthode des fibrations et obstruction de Manin”, Duke Math. J. 75 (1994), no 1, p. 221-260. | MR | Zbl

[Ha2] -, “Obstructions de Manin transcendantes”, in Number theory (Paris 1993-1994), London Math. Soc. Lecture Note Ser., vol. 235, Cambridge Univ. Press, Cambridge, 1996, p. 75-87. | MR | Zbl

[Ha3] -, “Flèches de spécialisations en cohomologie étale et applications arithmétiques”, Bull. Soc. Math. France 125 (1997), p. 143-166. | Numdam | MR | Zbl

[Ha4] -, “Weak approximation and non-abelian fundamental groups”, Ann. Sci. Éc. Norm. Sup. (4) 33 (2000), no 4, p. 467-484. | MR | Zbl

[Ha5] -, “Groupes algébriques et points rationnels”, Math. Ann. 322 (2002), no 4, p. 811-826. | MR | Zbl

[HS] D. Harari & A. N. Skorobogatov - “Non-abelian cohomology and rational points”, Compositio Math. 130 (2002), no 3, p. 241-273. | MR | Zbl

[Harder1] G. Harder - “Über die Galoiskohomologie halbeinfacher Matrizengrupppen, I”, Math. Z. 90 (1965), p. 404-428. | MR | Zbl

[Harder2] -, “Über die Galoiskohomologie halbeinfacher Matrizengrupppen, II”, Math. Z. 92 (1966), p. 396-415. | MR | Zbl

[Harder3] -, “Bericht über neuere Resultate der Galoiskohomologie halbeinfacher Gruppen”, Jber. Deutsche Math.-Verein. 70 (1967/68) Heft 4, Abt. 1, p. 182-216. | MR | Zbl

[Hasse1] H. Hasse - “Über die Darstellbarkeit von Zahlen durch quadratische Formen im Körper der rationalen Zahlen”, J. Reine Angew. Math. 152 (1923), p. 129-148. | JFM

[Hasse2] -, “Beweis eines Satzes und Widerlegung einer Vermutung über das allgemeine Normenrestsymbol”, Nachrichten der Gesellschaft der Wissenschaften zu Göttingen, Math.-Phys. Kl. H 1 (1931), p. 64-69. | JFM

[HB] D. R. Heath-Brown - “Cubic forms in ten variables”, Proc. London Math. Soc. (3) 47 (1983), no 2, p. 225-257. | MR | Zbl

[HBS] D. R. Heath-Brown & A. Skorobogatov - “Rational solutions of certain equations involving norms”, Acta Math. 189 (2002), no 2, p. 161-177. | MR | Zbl

[Ho1] C. Hooley - “On nonary cubic forms”, J. Reine Angew. Math. 386 (1988), p. 32-98. | MR | Zbl

[Ho2] -, “On nonary cubic forms. III”, J. Reine Angew. Math. 456 (1994), p. 53-63. | MR | Zbl

[Is] V. A. Iskovskih - “A counterexample to the Hasse principle for systems of two quadratic forms in five variables”, Mat. Zametki 10 (1971), p. 253-257 ; English transl. in Math. Notes 10 (1971), p. 575-577. | MR | Zbl

[Kn] M. Kneser - “Hasse principle for H 1 of simply connected groups”, in Algebraic groups and discontinuous subgroups (Boulder, 1965), Proc. Sympos. Pure Math., vol. 9, 1966, p. 159-163. | MR | Zbl

[Lan] W. Landherr - “Über einfache Liesche Ringe”, Abh. Math. Semin. Hamb. Univ. 11 (1935), p. 41-64. | Zbl

[La] S. Lang - Number Theory III, diophantine geometry, Encyclopaedia of Math. Sciences, vol. 60, Springer-Verlag, Berlin, 1991. | MR | Zbl

[LW] S. Lang & A. Weil - “Number of points of varieties in finite fields”, Amer. J. Math. 76 (1954), p. 819-827. | MR | Zbl

[Li] C.-E. Lind - Untersuchungen über die rationalen Punkte der ebenen kubischen Kurven von Geschlecht Eins, Diss. Uppsala, 1940. | Zbl

[Madore] D. Madore - “Very free R-equivalence on toric models”, 2003.

[Ma1] Y. I. Manin - “Le groupe de Brauer-Grothendieck en géométrie diophantienne”, in Actes du congrès international des mathématiciens, Tome 1 (Nice, 1970), Gauthier-Villars, Paris, 1971, p. 401-411. | MR | Zbl

[Ma2] -, A course in mathematical logic, Graduate Texts in Math., vol. 53, Springer-Verlag, New York, 1977. | MR | Zbl

[Ma3] -, Cubic forms (second edition), North-Holland Math. Library, vol. 4, North-Holland, Amsterdam, 1986. | MR

[Mi] H. Minkowski - “Über die Bedingungen, unter welchen zwei quadratische Formen mit rationalen Koeffizienten ineinander rational transformiert werden können”, J. Reine Angew. Math. 106 (1890), p. 5-26. | JFM

[NSW] J. Neukirch, A. Schmidt & K. Wingberg - Cohomology of number fields, Grundlehren der mathematischen Wissenschaften, vol. 323, Springer-Verlag, Berlin, 2000. | MR | Zbl

[Ni] H. Nishimura - “Some remarks on rational points”, Mem. Coll. Sci. Univ. Kyoto Ser. A Math. 29 (1955), p. 189-192. | MR | Zbl

[PR] V. P. Platonov & A. Rapinchuk - Algebraic groups and number theory, Pure and applied mathematics, vol. 139, Academic press, London, 1991. | Zbl

[Po] B. Poonen - “The Hasse principle for complete intersections in projective space”, in Rational points on algebraic varieties, Progress in Math., vol. 199, Birkhäuser, Basel, 2001, p. 307-311. | MR | Zbl

[Re] H. Reichardt - “Einige im Kleinen überall lösbare, im Großen unlösbare diophantische Gleichungen”, J. Reine Angew. Math. 184 (1942), p. 12-18. | JFM | MR

[Sa] S. Saito - “A global duality theorem for varieties over global fields” 1987) (J.F. Jardine & V.P. Snaith, eds.), Kluwer Academic Publishers, Lake Louise, 1987, 1989, p. 425-444. | MR | Zbl

[Sal1] P. Salberger - “Zero-cycles on rational surfaces over number fields”, Invent. Math. 91 (1988), no 3, p. 505-524. | MR | Zbl

[Sal2] -, “Tamagawa measures on universal torsors and points of bounded height on Fano varieties”, in Nombre et répartition de points de hauteur bornée, Astérisque, vol. 251, Société mathématique de France, Paris, 1998, p. 91-258. | Numdam | MR | Zbl

[SaSk] P. Salberger & A. N. Skorobogatov - “Weak approximation for surfaces defined by two quadratic forms”, Duke Math. J. 63 (1991), no 2, p. 517-536. | MR | Zbl

[San] J.-J. Sansuc - “Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres”, J. Reine Angew. Math. 327 (1981), p. 12-80. | MR | Zbl

[SW] P. Sarnak & L. Wang - “Some hypersurfaces in 𝐏 4 and the Hasse principle”, C. R. Acad. Sci. Paris Sér. I Math. 321 (1995), p. 319-322. | MR | Zbl

[Sc] C. Scheiderer - “Hasse principles and approximation theorems for homogeneous spaces over fields of virtual cohomological dimension one”, Invent. Math. 125 (1996), no 2, p. 307-365. | MR | Zbl

[Sch] W. M. Schmidt - “The density of integer points on homogeneous varieties”, Acta. Math. 154 (1985), no 3-4, p. 243-296. | MR | Zbl

[Sei] A. Seidenberg - “A new decision method for elementary algebra”, Ann. of Math. (2) 60 (1954), p. 365-374. | MR | Zbl

[Se1] J.-P. Serre - Corps locaux, Actualités scientifiques et industrielles, vol. 1296, Hermann, Paris, 1968. | MR | Zbl

[Se2] -, Cours d'arithmétique, Le mathématicien, PUF, Paris, 1988.

[Skinner] C. M. Skinner - “Forms over number fields and weak approximation”, Compositio Math. 106 (1997), no 1, p. 11-29. | MR | Zbl

[Sk1] A. N. Skorobogatov - “On the fibration method for proving the Hasse principle and weak approximation”, in Séminaire de théorie des nombres (Paris, 1988-1989) (C. Goldstein, ed.), Progress in Math., vol. 91, Birkhäuser, Boston, 1990, p. 205-219. | MR | Zbl

[Sk2] -, “Descent on fibrations over the projective line”, Amer. J. Math. 118 (1996), no 5, p. 905-923. | MR | Zbl

[Sk3] -, “Beyond the Manin obstruction”, Invent. Math. 135 (1999), no 2, p. 399-424. | MR

[Sk4] -, Torsors and rational points, Cambridge tracts in math., vol. 144, Cambridge University Press, 2001. | MR | Zbl

[SD1] H. P. F. Swinnerton-Dyer - “Two special cubic surfaces”, Mathematika 9 (1962), p. 54-56. | MR | Zbl

[SD2] -, “The solubility of diagonal cubic surfaces”, Ann. Sci. Éc. Norm. Sup. (4) 34 (2001), p. 891-912. | Numdam | MR | Zbl

[Ta] A. Tarski - A decision method for elementary algebra and geometry, RAND Corporation, Santa Monica, Calif., 1948. | MR | Zbl

[Wa] L. Wang - “Brauer-Manin obstruction to weak approximation on abelian varieties”, Israel J. Math. 94 (1996), p. 189-200. | MR | Zbl

[Wi] O. Wittenberg - “Transcendental Brauer-Manin obstruction on a pencil of elliptic curves”, in Arithmetic of higher-dimensional algebraic varieties (Palo Alto, 2002) (B. Poonen & Y. Tschinkel eds.), Progress in Math., vol. 226, Birkhäuser, Basel, 2004, p. 259-267. | MR | Zbl